Symbolic polynomial interpolation using Mathematica


Yazici A., Altas I., Ergenc T.

COMPUTATIONAL SCIENCE - ICCS 2004, PROCEEDINGS, vol.3039, pp.364-369, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 3039
  • Publication Date: 2004
  • Title of Journal : COMPUTATIONAL SCIENCE - ICCS 2004, PROCEEDINGS
  • Page Numbers: pp.364-369

Abstract

This paper discusses teaching polynomial interpolation with the help of Mathematica. The symbolic power of Mathematica is utilized to prove a theorem for the error term in Lagrange interpolating formula. Derivation of the Lagrange formula is provided symbolically and numerically. Runge phenomenon is also illustrated. A simple and efficient symbolic derivation of cubic splines is also provided.